Ask a doctor

Is There Anything to Remove Sculptra. I Have Lumps, Had Parotid Infection and Now Joint Inflamation? (photo)

I had Sculptra Nov. 2011, initially I had large lumps (30mm) on each cheek and horrible bruising. I was put on antibiotics, anti inflammatories, and antihistamines. Then 1 month later I developed parotid gland infection.. antibiotics and decongetants..Then in April more small lumps formed on top of the cheeks and cheek bones, chin and jawline. I am now supposed to take antibiotics for at least a year, Mobic and also antihistamines. I am getting saline injections. I have RA and it has flared up.

Doctor Answers (1)

I have helped treat issues like this in referred patients.

+1

What you have is quite unusual.

Typically we treat an area such as this as follows;

  • As a R.A. patient , you must stop your anti inflammatory meds so you do not have excessive bruising. Usually 7 days will be sufficient.
  • We make the area comfortable with a dilute solution of xylocaine and massage it in
  • We then use a not small needle ( usally an 18 to make multiple passes through the area of lump in order to break up the material. This may require having a finger inside your mouth in order to keep the lump from moving away from the needle.
  • After completion of the multiple punctures of the lump, we continue firm massage with an outside as well as internal massage done initially by a staff member and then the patient.
  • Massage is continued afterward with the 55x5x5 rountine. (five times a day, five min., five days)

this is usually helps, but may need to be repeated.

Finally, what you feel is considered not to be an issue.  However the objective is to end up with minimal visible lump.

Good Luck

Dr. Mayl

Fort lauderdale

 

Fort Lauderdale Plastic Surgeon
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...